MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 C/R ART TR SZ3-4 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 C/R ART TR SZ3-4 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430490
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tkr the size 3-4 (9mm) genesis ii cruciate retaining insert broke off when the surgeon was attempting to trial the knee.No pieces were left in the patient and no time added to the procedure.All the pieces were recovered and no surgical intervention needed.It was another insert in the room and used it in place of the damaged insert.No time was added to the procedure.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.The clinical/medical team concluded, this complaint reports the articular insert broke off when the surgeon was attempting to trial.Per email communication, no pieces were left in the patient and no time added to the procedure.All the pieces were recovered and no surgical intervention needed.Therefore, since no patient harm is being alleged, no further assessment is warranted at this time.A visual inspection confirmed the g2 c/r art tr sz3-4 9mm is broken in two pieces.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
G2 C/R ART TR SZ3-4 9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10296218
Report Number1020279-2020-03347
Device Sequence Number11633967
Product Code LXH
UDI-Device Identifier03596010212115
UDI-Public03596010212115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430490
Device Catalogue Number71430490
Device Lot Number11FM15224
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;